MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PLEURAL CATHETER KIT; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX PLEURAL CATHETER KIT; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7000B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a24 patient problem code: (b)(6).H3 other text : see manufacture narration.
 
Event or Problem Description
It was reported by the customer that a portion on the catheter broke off and remained in the pleural cavity.Verbatim: per our conversation earlier today we have had two separate incidents involving the plurex catheters, specific to their removal.On two separate patients (in two different hospital locations) we had a portion of the catheter break off and remain in the pleural cavity.One patient was end of life and it was decided the outcome was not worth the risk and it was left in the patient.The other patient did have to have the catheter surgically removed.Per email (b)(6) 2023 please answer the following questions: were any samples and/or pictures of the issue available? no, both products were disposed of.How long did the patients have the catheters in place? is the lot number available for the other device? the other device was not placed at our facility so we do not have the lot# for it.Is the date of events available? both happened on 4/3.There was a mention that it happened at two hospitals, is the name of the other facilities available? one happened at our main campus and the other at our indian creek site in overland, park - lot number associated with patient number one and number two broken catheter.Patient number one- per event description.One patient was end of life and it was decided the outcome was not worth the risk and it was left in the patient.Lot number 0001500525.Patient number two.The other patient did have to have the catheter surgically removed.¿ not placed at our facility therefore we do not have lot # per email (b)(6) 2023 : patient 2 who did not have their pleurx originally placed at ku was able to get the catheter remnants removed by ir staff the same day they were there for the removal as there was enough catheter near the insertion site for us to do a minor cutdown and successfully retrieve the rest of the catheter.
 
Event or Problem Description
Patient 2: it was reported by the customer that a portion on the catheter broke off and remained in the pleural cavity.Verbatim: per our conversation earlier today we have had two separate incidents involving the plurex catheters, specific to their removal.On two separate patients (in two different hospital locations) we had a portion of the catheter break off and remain in the pleural cavity.One patient was end of life and it was decided the outcome was not worth the risk and it was left in the patient.The other patient did have to have the catheter surgically removed.Per email 04/11/2023.Please answer the following questions: ¿ were any samples and/or pictures of the issue available? ¿ no, both products were disposed of.¿ how long did the patients have the catheters in place? ¿ is the lot number available for the other device? ¿ the other device was not placed at our facility so we do not have the lot# for it.¿ is the date of events available? ¿ both happened on 4/3.¿ there was a mention that it happened at two hospitals, is the name of the other facilities available? one happened at our main campus and the other at our (b)(6).- lot number associated with patient number one and number two broken catheter.- patient number one- per event description - one patient was end of life and it was decided the outcome was not worth the risk and it was left in the patient.Lot number 0001500525.- patient number two- the other patient did have to have the catheter surgically removed.¿ not placed at our facility therefore we do not have lot #.Per email 04/13/2023 : patient 2 who did not have their pleurx originally placed at ku was able to get the catheter remnants removed by ir staff the same day they were there for the removal as there was enough catheter near the insertion site for us to do a minor cutdown and successfully retrieve the rest of the catheter.
 
Additional Manufacturer Narrative
Pr (b)(4) follow-up emdr for device evaluation: no photos or physical samples that display the reported condition were available for investigation.A device history review could not be completed as no batch number was provided.Based on the available information we are not able to identify a root cause at this time.Should you experience any problems with our product, examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.

Brand Name
PLEURX PLEURAL CATHETER KIT
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key16825345
Report Number1625685-2023-00041
Device Sequence Number7014509
Product Code DWM
UDI-Device Identifier10885403075971
UDI-Public(01)10885403075971
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number50-7000B
Device Catalogue Number50-7000B
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer06/14/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown